Hail, Leavenworth
- When
- June 20, 10:56 PM CST
- Where
- Leavenworth County, 3.21 mi W of Leavenworth
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.320, -94.980
A strong thunderstorm produced penny sized hail in Leavenworth, during the late evening hours of June 20, 2010.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A strong thunderstorm produced penny sized hail in Leavenworth, during the late evening hours of June 20, 2010.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 20, 6:30 PM CST, 4 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 730 PM CDT SUN JUN 20 2010 ...MESOSCALE UPDATE... .DISCUSSION... WELL DEFINED OUTFLOW BOUNDARY CURRENTLY ALIGNED FROM NEAR KIXD-KCNK HAS BECOME THE FOCUS FOR SLIGHTLY DEEPER CONVECTIVE INITIATION...TAPPING A RESERVOIR OF MLCAPES ON THE ORDER OF 3000-4000 J/KG ACROSS CNTRL/SRN KANSAS. THIS BOUNDARY HAS ALSO BECOME THE TIGHT DIFFERENTIATING LINE BETWEEN STRONG CAPPING TO THE SW (+14C TO +15C AT H7) AND NEGLIGIBLE CAPPING (AROUND +9C AT H7) OVER SERN NEBRASKA (WHERE DEEP SATURATION CONTINUES TO SUPPORT SOMEWHAT ELEVATED STORMS). 00Z KTOP SOUNDING INDICATES TREMENDOUS LOW LEVEL MIXING RATIOS ALONG THE AFOREMENTIONED BOUNDARY...SUCH THAT ONLY MINIMAL INHIBITION EXISTS JUST ABOVE THE H7 LAYER. BASED ON SATELLITE PRESENTATION OF CLOUD STRUCTURE AND RADAR TRENDS...THINKING SOME MEASURE OF SUBSIDENCE STILL REMAINS TO PRECLUDE MORE EXPLOSIVE DEVELOPMENT IN THE VERY SHORT TERM. HOWEVER...AS LLJ BEGINS TO STRENGTHEN IN THE NEXT HOUR OR TWO...WILL NEED TO CLOSELY WATCH EAST CENTRAL KANSAS FOR MORE ROBUST DEVELOPMENT AS DEEP LAYER ASCENT INCREASES. OTHERWISE...RAPIDLY ORGANIZING MCS OVER NORTH CNTRL KANSAS WAS QUICKLY OBTAINING AN EASTWARD TRAJECTORY WITH H9-H8 LAYER WINDS VEERING SLIGHTLY AND NOTABLY INCREASING IN THE PAST HOUR. EXPECTING CONTINUED UPSCALE GROWTH OF A SMALL BOW/QLCS STRUCTURE DURING THE EVENING HOURS RIDING ALONG THE NRN PERIPHERY OF THE STRONGER EML (SEE MOST RECENT SPC MCD). TIMING THIS MESOSCALE SYSTEM EASTWARD IS QUITE DIFFICULT OWING TO THE EXPECTED SURGE AND INCREASED FORWARD PROPAGATING SPEED...BUT BACK OF THE ENVELOPE CALCULATIONS BRING THIS SYSTEM INTO FAR EASTERN KANSAS/NWRN MISSOURI AS SOON THE 930PM-1000PM TIME FRAME...BUT MORE LIKELY TOWARDS 1030PM-1100PM. PER RUC ANALYSIS AND 00Z SOUNDING DATA...NOSE OF STEEPER MIDLEVEL LAPSE RATES EDGES EAST THROUGH THE WRN CWA (HIGHER THAN PREVIOUSLY EXPERIENCED IN THE PAST SEVERAL EVENTS)...SO THE PROSPECT FOR A FEW LARGE HAIL STONES CERTAINLY EXISTS...PARTICULARLY IN ANY DISTINCT THUNDERSTORMS CELLS ALONG THE OLD BOUNDARY AND AHEAD OF THE MAIN CONVECTIVE COMPLEX. HOWEVER...BY FAR DAMAGING WINDS WILL BE THE MAIN THREAT THROUGH THE EVENING AND EARLY OVERNIGHT HOURS. BIGGEST WILD CARD IS THE POSSIBILITY OF THE CELLS PERCOLATING OVER FAR ERN KANSAS FORMING INTO A QUASI-WARM ADVECTION WING FEEDING INTO THE MAIN COMPLEX...AND POSSIBILITY PROVIDING ENOUGH OF A LOW LEVEL VORTICITY SOURCE FOR A BRIEF SPIN-UP IN THE MORE CLASSIC QLCS CONCEPT. NOT TO MENTION THE TENDENCY FOR DEEP CONVECTION TO ATTEMPT TO TRAIN ALONG THIS OLD BOUNDARY...BRINGING AN ENHANCED THREAT FOR EXCESSIVE RAINFALL. SOUTHERN SEVERE AND HEAVY RAINFALL THREAT MAY BE LIMITED BY THE ORIENTATION OF THE LLJ AND EML...WHICH CURRENTLY LOOKS TO ALIGN NEAR HIGHWAY 50...WHILE THE NORTHEAST EXTENT TO SEVERE MAY BE DETERMINED BY MORE LIMITED INSTABILITY ALONG THE MISSOURI/IOWA BORDER. 21 .PREVIOUS DISCUSSION... /354 PM CDT SUN JUN 20 2010/ THUNDERSTORM ACTIVITY CONTINUES TO DEVELOP IN SOUTHEAST NEBRASKA THIS AFTERNOON...ONLY TO SLIDE EAST SOUTHEAST INTO MISSOURI AND DIE OFF. STORMS MOVING INTO NORTHEAST KANSAS AND NORTHWEST MISSOURI HAVE HAD A DIFFICULT TIME LASTING VERY LONG AS THE ENVIRONMENT IS A BIT MORE WORKED OVER FROM MORNING ACTIVITY. ALSO...WHILE MUCH OF KANSAS AND MISSOURI HAS MORE THAN ADEQUATE INSTABILITY FOR THUNDERSTORMS... AS ILLUSTRATED BY THE MLCAPES AT OR ABOVE 1000 J/KG OUTSIDE EXTREME NORTHWEST MO...SHEAR QUICKLY DROPS OFF AS THE UPPER LEVEL FLOW IS FOCUSED A LITTLE FARTHER NORTH OVER THE TOP OF THE FLATTENED RIDGE THAT HAS BEEN RESIDING ACROSS THE CENTRAL PLAINS IN RECENT DAYS. ACTIVITY IN NEBRASKA CONTINUES TO PERCOLATE AS H8 WINDS REMAIN FROM DUE SOUTH...AND INTERSECT WHAT IS PROBABLY THE TRUE LOCATION OF THE WARM FRONT IN SOUTHEAST NEBRASKA. VISIBLE SATELLITE IMAGERY AND WIND FIELDS SHOW A BOUNDARY MUCH FARTHER SOUTH...BUT THIS IS SIMPLY THE OUTFLOW FROM THIS MORNINGS ACTIVITY. MAIN ISSUES FOR TONIGHT...AS IT HAS BEEN EVERY NIGHT IN RECENT DAYS...IS WHERE THE THUNDERSTORM ACTIVITY WILL INITIATE THIS AFTERNOON/TONIGHT...AND WHERE IT WILL GO ONCE IT STARTS MOVING EAST. CURRENTLY INITIATION IS ONGOING ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST KANSAS. ACTIVITY IN WEST KANSAS IS WHAT WILL MOST LIKELY IMPACT OUR AREA OVERNIGHT THROUGH MONDAY MORNING. FOCUS FOR THE WEST KANSAS STORMS SHOULD MOVE INTO NORTH CENTRAL KANSAS AS THE LOW LEVEL JET FOCUSES TONIGHT ACROSS THE BOUNDARY IN THAT REGION. THAT WOULD PLACE ANY EASTWARD MOVING MCS ALONG AND NORTH OF INTERSTATE 70. HOWEVER...18Z SOUNDINGS FROM TOPEKA DO INDICATE A GROWING CAP AS H7 TEMPS WENT FROM 12 TO 13 CENTIGRADE IN THE 6 HOURS BETWEEN OBSERVATIONS. HAVE KEPT THE HIGHEST POPS...LIKELIES...ALONG THE IOWA BORDER AS A RESULT...BUT DO HAVE AT LEAST CHANCE POPS AS FAR SOUTH AS INTERSTATE 70. EVENING SHIFT MAY HAVE TO ADJUST BASED ON ACTIVITY TO THE WEST LATER TONIGHT. HAVE CONTINUED THE TREND OF KEEPING HIGHEST POPS LOCATED ALONG THE IOWA BORDER REGION...THROUGH AT LEAST TUESDAY...AS THIS PERSISTS IN LOOKING LIKE THE MAIN CORRIDOR FOR ACTIVITY GIVEN THE PLACEMENT OF THE STALLED FRONT THERE. COME WEDNESDAY A SHORTWAVE IS EXPECTED TO MOVE INTO THE GREAT LAKES...AND MIGHT BE ABLE TO PUSH THE FRONTAL BOUNDARY FARTHER SOUTH...RESULTING IN POTENTIAL FOR RAIN BACK ACROSS CENTRAL MISSOURI. AFTER THIS NORTHERN STREAM SHORTWAVE MOVES BY...WE ARE LOOKING FOR THE RIDGE AXIS TO POP BACK UP A LITTLE FARTHER TO THE WEST...WHICH SHOULD RESULT IN MULTIPLE DAYS OF FORECAST DRY WEATHER. SOMETHING WE HAVE NOT SEEN ACROSS THE ENTIRE FORECAST AREA FOR A LITTLE WHILE. OTHERWISE...FOCUSING BACK ON THE IMMEDIATE NEXT COUPLE OF DAYS...TEMPERATURES AND HUMIDITY'S WILL NEED CLOSE WATCHING. EACH MORNINGS MCS ACTIVITY HAS BROUGHT SOME RELIEF TO THE HOT AND HUMID CONDITIONS /ESPECIALLY ACROSS AREAS FROM NORTHEAST KANSAS THROUGH NORTHEAST MISSOURI/...BUT IF ANY OVERNIGHT ACTIVITY FAILS TO SEND AN OUTFLOW BOUNDARY SOUTH ACROSS THE REGION AREAS AROUND AND SOUTH OF THE MISSOURI RIVER WILL EXPERIENCE HEAT INDEX VALUES IN THE 100+ RANGE. THIS WILL NEED CAREFUL WATCHING AS HEAT ADVISORIES MAY BE NEEDED. CUTTER && .AVIATION... FOR THE 00Z TAFS...MUCH UNCERTAINTY ON WHEN ANY CONVECTION COULD BE AT THE TERMINALS. WATCHING CONGESTED AREA OF CU TO THE WEST OF THE TERMINALS AT THIS TIME THAT HAS POTENTIAL...ALTHOUGH ANVIL BLOW OFF FROM WESTERN KANSAS STORMS MAY START TO INTERFERE WITH THIS AREA AFTER A WHILE. ALSO CONCERN ABOUT WESTERN KANSAS STORMS STARTING TO ORGANIZE AND MARCH EAST THIS EVENING AS THE H85 JET VEERS. THINKING THIS ACTIVITY WOULD WANT TO TRACK ALONG THE BOUNDARY SITTING JUST SOUTH OF THE KANSAS CITY AREA. SO WE COULD SEE CONVECTION ROLLING INTO THE TERMINALS IN THE LATE EVENING TO EARLY MORNING HOURS. WITH SO MUCH UNCERTAINTY...WILL JUST PLACE A CB GROUP IN FOR NOW AND AMEND AS CONVECTION TIMING BECOMES CLEARER. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 648 PM CDT SUN JUN 20 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-220000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 648 PM CDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT. INITIALLY SCATTERED STORMS WILL BE POSSIBLE EARLY THIS EVENING...MAINLY IN AREAS FROM KANSAS CITY...NORTHWARD TO THE IOWA BORDER. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL AND STRONG WINDS. LOCALIZED HEAVY RAINFALL FROM THE SLOW MOVEMENT OF THE STORMS...MAY ALSO CAUSE SOME MINOR FLOODING PROBLEMS. THEN BY LATE EVENING...A MORE ORGANIZED AREA OF STORMS MAY BE MOVING EAST ACROSS KANSAS AND HEADING TOWARD NORTHEAST KANSAS AND WEST CENTRAL AND NORTHWEST MISSOURI...MAINLY FROM THE PAOLA AND HARRISONVILLE AREAS...NORTHWARD. THESE STORMS WOULD HAVE THE POTENTIAL TO CONTINUE INTO CENTRAL AND NORTH CENTRAL MISSOURI OVERNIGHT. THIS TYPE OF STORM COMPLEX WOULD HAVE THE ABILITY TO CAUSE MORE WIDESPREAD WIND DAMAGE...LARGE HAIL...AND LOCALIZED FLOODING FROM HIGH RAINFALL RATES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THIS ACTIVE PATTERN OF MAINLY NIGHTTIME AND EARLY MORNING THUNDERSTORM COMPLEXES...WITH POSSIBLE SCATTERED CONVECTION IN THE LATE AFTERNOON AND EARLY EVENING PERIODS WILL CONTINUE THROUGH THE WEEK. THUS THE THREAT OF SEVERE WEATHER AS WELL AS VERY HEAVY RAINFALL WHICH COULD RESULT IN ADDITIONAL FLOODING OR AGGRAVATE THE FLOODING PROBLEMS ALREADY OCCURRING WILL PERSIST. CONFIDENCE REMAINS LOW ON TIMING AND EXACT LOCATION OF THESE STORM SYSTEMS DUE TO THE MANY OUT FLOW BOUNDARIES PREVIOUS SYSTEMS HAVE LEFT BEHIND. IN ADDITION TO THE THUNDERSTORM THREAT...VERY WARM AND HUMID CONDITIONS WILL CONTINUE THIS WEEK...ALTHOUGH THUNDERSTORM ACTIVITY MAY PROVIDE SOME PERIODS OF RELIEF. TEMPERATURES IN THE 90S COMBINED WITH HIGH RELATIVE HUMIDITY WILL PRODUCE HEAT INDICES AROUND OR ABOVE 100 DEGREES AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ON MONDAY AND TUESDAY...THE MORE LIKELY AREA THAT SPOTTER ACTIVATION MAY BE NEEDED WOULD BE ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS. PC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1046 PM CDT SUN JUN 20 2010
MOZ001-002-011-210430-
ATCHISON MO-HOLT MO-NODAWAY MO-
1046 PM CDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON...WESTERN NODAWAY AND
NORTHERN HOLT COUNTIES UNTIL 1130 PM CDT...
AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
AUBURN TO STELLA TO 7 MILES SOUTHWEST OF VERDON...AND MOVING EAST AT
40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
TARKIO...MOUND CITY...ROCKPORT...FAIRFAX...CRAIG...SKIDMORE...
MAITLAND...BURLINGTON JUNCTION...PHELPS CITY...WATSON...CORNING...
BIG LAKE...BIGELOW...WESTBORO...QUITMAN AND ELMO.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN
TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4058 9512 4046 9505 4015 9503 4006 9541
4011 9540 4017 9546 4023 9548 4030 9558
4031 9565 4035 9562 4048 9570 4056 9567
4052 9569 4053 9575 4054 9577 4059 9577
TIME...MOT...LOC 0346Z 254DEG 34KT 4053 9584 4031 9573
4009 9572
CDBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1055 PM CDT SUN JUN 20 2010
KSZ025-210445-
ATCHISON KS-
1055 PM CDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON COUNTY UNTIL 1145 PM
CDT...
AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS A GUST
FRONT ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF NETAWAKA TO
DENISON...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED AS THIS GUST FRONT MOVES
THROUGH. ADDITIONALLY THE THUNDERSTORMS SEVERAL MILES BEHIND THE
GUST FRONT MAY BE ABLE TO PRODUCE 40 MPH AS WELL PERIODS OF HEAVY
RAIN WHICH COULD CAUSE VERY LOCALIZED FLOODING PROBLEMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
NORTONVILLE...ATCHISON...MUSCOTAH...EFFINGHAM...LANCASTER...
ARRINGTON...HURON...FARMINGTON...CUMMINGS AND POTTER.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN
TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
LAT...LON 3965 9555 3965 9512 3962 9509 3962 9505
3958 9505 3957 9510 3956 9511 3953 9510
3950 9506 3947 9504 3944 9498 3941 9496
3941 9556
TIME...MOT...LOC 0353Z 269DEG 34KT 3954 9569 3936 9556
CDBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1103 PM CDT SUN JUN 20 2010
KSZ102-MOZ011-012-020-210445-
ANDREW MO-BUCHANAN MO-DONIPHAN KS-HOLT MO-
1103 PM CDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOLT...NORTHWESTERN
BUCHANAN...WESTERN ANDREW AND DONIPHAN COUNTIES UNTIL 1145 PM CDT...
AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
FALLS CITY TO HIAWATHA TO HORTON...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HIGHLAND...TROY...WATHENA...ELWOOD...SAVANNAH...ST. JOSEPH...
COUNTRY CLUB VILLA...WHITE CLOUD...DENTON...FOREST CITY...OREGON...
FILLMORE...AMAZONIA...BIG LAKE...FORTESCUE...LEONA...BIGELOW...IOWA
POINT...SEVERANCE AND FANNING.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN
TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4008 9541 4009 9539 4012 9539 4014 9506
4013 9480 3989 9478 3963 9486 3965 9533
3999 9533 4000 9531 4005 9541
TIME...MOT...LOC 0403Z 266DEG 34KT 4007 9547 3986 9548
3969 9553
CDBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1131 PM CDT SUN JUN 20 2010
MOZ001-002-011-210515-
ATCHISON MO-HOLT MO-NODAWAY MO-
1131 PM CDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ATCHISON...NODAWAY AND
NORTHERN HOLT COUNTIES UNTIL 1215 AM CDT...
AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
TARKIO TO 8 MILES SOUTHWEST OF BURLINGTON JUNCTION TO MAITLAND...AND
MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MARYVILLE...MAITLAND...SKIDMORE...BURLINGTON JUNCTION...
RAVENWOOD...HOPKINS...GRAHAM...QUITMAN...ELMO...CLEARMONT...
BARNARD...ARKOE...GUILFORD...PICKERING...CONCEPTION...CONCEPTION
JUNCTION AND CLYDE.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN
TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4057 9480 4039 9463 4013 9462 4013 9506
4012 9506 4012 9518 4037 9529 4059 9551
TIME...MOT...LOC 0431Z 265DEG 32KT 4059 9537 4038 9516
4016 9509
CDBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1144 PM CDT SUN JUN 20 2010
KSZ102-MOZ004-011>013-020-210530-
ANDREW MO-BUCHANAN MO-DE KALB MO-DONIPHAN KS-GENTRY MO-HOLT MO-
1144 PM CDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GENTRY...
SOUTHEASTERN HOLT...NORTHERN BUCHANAN...WESTERN DEKALB...ANDREW AND
DONIPHAN COUNTIES UNTIL 1230 AM CDT...
AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FILLMORE TO 6 MILES
WEST OF AMAZONIA TO 6 MILES SOUTHEAST OF DENTON...AND MOVING EAST AT
40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
WATHENA...SAVANNAH...COUNTRY CLUB VILLA...ELWOOD...ST. JOSEPH...
AMAZONIA...UNION STAR...AGENCY...CLARKSDALE...BOLCKOW...
ROSENDALE...ST. JOSEPH AIRPORT...REA...COSBY...HELENA AND EASTON.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN
TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3989 9514 4014 9517 4014 9506 4013 9506
4013 9454 3989 9451 3974 9459 3974 9461
3969 9461 3964 9464 3965 9528
TIME...MOT...LOC 0443Z 269DEG 37KT 4009 9495 3989 9493
3968 9511
CDBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1150 PM CDT SUN JUN 20 2010
KSZ025-103-MOZ020-028-210530-
ATCHISON KS-BUCHANAN MO-LEAVENWORTH KS-PLATTE MO-
1150 PM CDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BUCHANAN...PLATTE...
NORTHERN LEAVENWORTH AND EASTERN ATCHISON COUNTIES UNTIL 1230 AM
CDT...
AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
ATCHISON TO 6 MILES SOUTH OF EASTON...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ATCHISON...LEAVENWORTH...LANSING...WESTON...PLATTE CITY...WEATHERBY
LAKE...RUSHVILLE...TRACY...DEARBORN...CAMDEN POINT...FERRELVIEW...
EDGERTON...LAKE WAUKOMIS...LOWEMONT...LEWIS AND CLARK VI...
FAIRMOUNT...BEAN LAKE...IATAN...FORT LEAVENWORTH AND STILLINGS.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN
TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3964 9534 3964 9511 3962 9509 3962 9506
3964 9505 3964 9462 3924 9461 3916 9518
3941 9518 3941 9526
TIME...MOT...LOC 0449Z 257DEG 27KT 3962 9519 3926 9507
CDBThe Pleasant Hill radar (KEAX), 84 km away, was scanning. The volume nearest the first event began at 04:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245075.